Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

AIDS-Related CancersAIDS-Related Cancers
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Worried about lymphoma coming back
Mar 1, 2001

Dr Dezube. Again thank you for all your valuable work on this site. Dr Dezube i completed chemotherapy 2 weeks ago. Now in remission. But last week started having night sweats again. I told my Dr and he checked me out, my spleen is normal size and no lymph nodes palpable. Why I am getting night sweats now. My VL is undetectable and T cells are low 200. I am very tired but that's because i started a new job. Should i be so scared about this. I also wrote the letter of hope. thanks john.

Response from Dr. Dezube

Dear John: Congratulations on completing your course of chemotherapy. Every human being (whether or not they've had cancer) has symptoms from time to time, such symptoms can include fatigue, night sweats, fevers, diarrhea and so on. It is VERY natural for someone like you, who has just completed chemotherapy, to ascribe symptoms to tumor recurrence. I am not trying to minimize your concerns, but just to let you know that what you are experiencing now (i.e. fear) is totally totally normal. Most of these symptoms do NOT signal tumor recurrence. HOWEVER, if the symptoms persist (i.e. persistent fever, persistent night sweats), then it will be important to have repeat CT scans to look for a recurrence. Tiredness is to be expected. In my experience, it usually takes about 3 months or so to really recover from the treatments. Hopefully by the time you get this message, your symptoms will be better, but again, if they persist, you will need to have these symptoms evaluated. Hope this helps. BD. (PS: Thank you for your letter of hope -- I printed it out a gave it to some of my patients about to embark on a course of chemo)


Previous
Blood in my semen during ejaculation
Next
Red cheeks/acne; could this be HIV?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement